Alert archive / North Dakota / Red Flag Warnings in 2007
Red Flag Warning 7, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Aug 12, 2007, 3:45 AM MDT for 4 counties in North Dakota. It took effect at Aug 12, 2007, 12:00 PM MDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2007, 3:45 AM MDT (09:45 UTC)
- In effect from
- Aug 12, 2007, 12:00 PM MDT
- Expired
- Aug 12, 2007, 2:55 PM MDT
- In force
- 3 hr
- Issued by
- NWS Bismarck, ND
Counties Billings County, ND, Bowman County, ND, Golden Valley County, ND, Slope County, ND
The radar
The Bismarck radar (KBIS), 213 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2215 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 120945 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 445 AM CDT SUN AUG 12 2007 ...RED FLAG WARNING FOR LOW HUMIDITIES AND STRONG WINDS IN FAR SOUTHWEST NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING... .A LOW PRESSURE SYSTEM OVER MONTANA WILL CONTINUE TO STRENGTHEN TODAY. THIS WILL BRING STRONG SOUTH TO SOUTHEAST WINDS OF 20 TO 30 MPH TO SOUTHWEST NORTH DAKOTA. THESE WINDS WILL BRING INCREASING MOISTURE TO THE AREA...AS WELL AS A CHANCE OF MAINLY MORNING THUNDERSTORMS. HOWEVER...WITH STRONG WINDS...AND TEMPERATURES REACHING THE LOWER 90S...AFTERNOON HUMIDITIES ARE STILL FORECAST TO BE 20 TO 25 PERCENT. THE LOW HUMIDITIES AND STRONG WINDS WILL LIKELY PRODUCE EXPLOSIVE FIRE GROWTH CONDITIONS THIS AFTERNOON AND EARLY EVENING. NDZ031-032-040-043-121745- /O.UPG.KBIS.FW.A.0007.070812T1800Z-070813T0200Z/ /O.NEW.KBIS.FW.W.0007.070812T1800Z-070813T0200Z/ GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN- 345 AM MDT SUN AUG 12 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR LOW HUMIDITIES AND STRONG WINDS... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. STRONG SOUTH TO SOUTHEAST WINDS OF 20 TO 30 MPH...WITH SOME HIGHER GUSTS...COMBINED WITH TEMPERATURES IN THE LOWER 90S...WILL PRODUCE HUMIDITIES OF 20 TO 25 PERCENT. THE LOW HUMIDITIES AND STRONG WINDS WILL LIKELY PRODUCE EXPLOSIVE FIRE GROWTH CONDITIONS THIS AFTERNOON AND EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JV
2 follow-up statements
000 WWUS83 KBIS 121635 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1135 AM CDT SUN AUG 12 2007 ...RED FLAG WARNING FOR LOW HUMIDITIES AND STRONG WINDS IN FAR SOUTHWEST NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING... .A LOW PRESSURE SYSTEM OVER MONTANA WILL CONTINUE TO STRENGTHEN TODAY. THIS WILL BRING STRONG SOUTH TO SOUTHEAST WINDS OF 20 TO 30 MPH TO SOUTHWEST NORTH DAKOTA THIS AFTERNOON. THESE WINDS WILL BRING INCREASING MOISTURE TO THE AREA. HOWEVER...WITH STRONG WINDS...AND TEMPERATURES REACHING THE UPPER 80S...AFTERNOON HUMIDITIES ARE STILL FORECAST TO BE 25 TO 30 PERCENT. AREAS OF WESTERN AND SOUTHERN BOWMAN COUNTY THAT RECEIVED SIGNIFICANT RAINFALL THIS MORNING WILL LIKELY HAVE FUELS REMAINING TOO WET FOR EXPLOSIVE FIRE GROWTH THIS AFTERNOON. NORTHEAST BOWMAN COUNTY...AS WELL AS SLOPE...BILLINGS AND GOLDEN VALLEY COUNTIES RECEIVED ONLY SPOTTY SHOWERS. THEREFORE THE POTENTIAL STILL EXISTS FOR EXPLOSIVE FIRE GROWTH CONDITIONS THIS AFTERNOON AND EARLY EVENING. NDZ031-032-040-043-130045- /O.CON.KBIS.FW.W.0007.070812T1800Z-070813T0200Z/ GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN- 1035 AM MDT SUN AUG 12 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. STRONG SOUTH TO SOUTHEAST WINDS OF 20 TO 30 MPH...WITH SOME HIGHER GUSTS...COMBINED WITH TEMPERATURES IN THE UPPER 80S...WILL PRODUCE HUMIDITIES OF 25 TO 30 PERCENT. THE LOW HUMIDITIES AND STRONG WINDS WILL LIKELY PRODUCE EXPLOSIVE FIRE GROWTH CONDITIONS THIS AFTERNOON AND EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TWH
000 WWUS83 KBIS 122055 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 355 PM CDT SUN AUG 12 2007 NDZ031-032-040-043-122200- /O.CAN.KBIS.FW.W.0007.000000T0000Z-070813T0200Z/ GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN- 255 PM MDT SUN AUG 12 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE RED FLAG WARNING. ALTHOUGH SOUTHEAST WINDS ARE 20 TO 30 MPH OVER THE WARNING AREA...SHOWERS AND THUNDERSTORMS FROM EARLIER TODAY HAVE ALLOWED TEMPERATURES TO ONLY REACH THE MID TO UPPER 80S AND HUMIDITIES ARE LIKELY TO ONLY DROP TO 25 TO 30 PERCENT. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. $$ TWH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Aug 12, 2:45 AM MDT, 1 hour earlier.
Area forecast discussion, Aug 12, 2:45 AM MDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 345 AM CDT SUN AUG 12 2007 .SHORT TERM...TODAY THROUGH MONDAY NIGHT FORECAST PROBLEM IN THE SHORT TERM CENTERS AROUND THUNDERSTORM CHANCES AND FIRE WEATHER ISSUES. WILL USE A MODEL BLEND AS GFS/NAM ARE FAIRLY SIMILAR THROUGH THE PERIOD. CURRENTLY...SURFACE HIGH PRESSURE IS STRADDLING THE NORTH DAKOTA/CANADIAN BORDER. CLEAR SKIES WITH TEMPERATURES IN THE 40S - EVEN A FEW UPPER 30S READINGS - IN THE NORTH. HOWEVER...AN AREA OF SHOWERS AND THUNDERSTORMS IS MOVING NORTHEAST FROM WYOMING AND INTO SOUTHWESTERN NORTH DAKOTA. THIS ELEVATED CONVECTION APPEARS TO BE ASSOCIATED WITH AN UPPER LEVEL IMPULSE AND HANDLED WELL BY MODELS. IN FACT...THIS FEATURE FOR THIS SUNDAY MORNING HAS BEEN IN THE MODELS RATHER CONSISTENTLY FOR THE PAST FEW DAYS. THE UPPER LEVEL IMPULSE IS FORECAST TO CONTINUE MOVING NORTHEAST ACROSS THE STATE TODAY. HAVE MORNING CHC/SLIGHT CHC POPS OVER THE WESTERN HALF OF THE STATE THIS MORNING. THE SURFACE HIGH MOVES SOUTHEAST TOWARDS LAKE SUPERIOR AND DEVELOPING LOW PRESSURE IN THE LEE OF THE ROCKIES DEVELOPS OVER MONTANA...WHILE THE UPPER LEVEL RIDGE BUILDS NORTHWARD OVER THE NORTHERN PLAINS. A MID LEVEL THERMAL CAP DEVELOPS AND STRENGTHENS DURING THE DAY...INHIBITING PRECIPITATION OVER WESTERN NORTH DAKOTA...BUT SOME LINGERING ELEVATED PRECIPITATION MAY LINGER OR REDEVELOP WITH INCREASING LOW LEVEL/H850 MOISTURE WITH SOUTHEASTERLY LOW LEVEL FLOW INCREASING TO 15 TO 25 MPH. THE GFS INDICATES A STRONG UPPER LEVEL VORT IMPULSE MOVING INTO WESTERN NORTH DAKOTA AFTER MIDNIGHT TONIGHT. THIS FEATURE SEEMS TO INDICATE ELEVATED LATE NIGHT SHOWERS/THUNDER RIDING ON TOP OF THE MID LEVEL THERMAL CAP. THIS FEATURE MOVES ACROSS THE STATE ON MONDAY AND THE GFS HAS IT OVER THE RED RIVER VALLEY BY MONDAY EVENING. THE SURFACE LOW THAT DEVELOPS OVER MONTANA TODAY MOVES ACROSS THE STATE MONDAY IN SYNC WITH THE UPPER LEVEL VORT IMPULSE. WILL KEEP AFTERNOON CHANCES OF THUNDERSTORMS OVER EASTERN COUNTIES MONDAY AFTERNOON. AFTER THIS LOW MOVES ACROSS THE STATE ANOTHER COOL AND DRY HIGH PRESSURE SYSTEM MOVES INTO THE STATE FROM SASKATCHEWAN. TEMPERATURES IN THE 90S MONDAY WILL COOL TO HIGHS IN THE UPPER 70S AND UPPER 80S TUESDAY. ANOTHER UPPER IMPULSE RIDING THE H500 RIDGE MOVES TOWARDS NORTH DAKOTA TUESDAY NIGHT. KEPT THE CHANCE OF THUNDERSTORMS IN THE FAR SOUTHWEST FOR TUESDAY NIGHT AS PER PREVIOUS FORECAST. .LONG TERM...WEDNESDAY THROUGH SUNDAY... FEW CHANGES TO EXTENDED GRIDS AND FORECAST. MODELS DO BEGIN TO DIFFER SIGNIFICANTLY LATE IN PERIOD WITH GFS SLIDING PIECE OF PACIFIC NORTHWEST TROUGH ONSHORE AND TO THE PRAIRIE PROVINCES OF SOUTH CENTRAL CANADA WHILE ECMWF DIGS SAID LOW SOUTH TO WASHINGTON COAST. THIS RESULTS IN ECMWF MORE PRONOUNCED RIDGE OVER NORTHERN PLAINS WHILE GFS HAS FLAT AND FAIRLY FAST ZONAL FLOW. WILL ADD DRY DAY EIGHT FOR NOW UNTIL THESE DIFFERENCES ARE RESOLVED. OTHERWISE NO BIG CHANGES WITH SEASONABLE TEMPS AND A FEW PERIODS OF LOW CHANCE POPS. && .AVIATION... WILL NEED TO HAVE MENTION OF CONVECTION IN SOME FORM THROUGH THE FIRST HALF OF AVIATION FORECAST AS CURRENT RADAR SHOWS NAM IS VERIFING MUCH BETTER WITH CURRENT SHORTWAVE AND ASSOCIATED LEE TROUGH MOVING EAST ONTO NORTHERN PLAINS. && .FIRE WEATHER... WILL UPGRADE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR THE FAR SOUTHWEST FOR TODAY. STRONG SOUTHEAST FLOW WILL INCREASE THIS MORNING AND AFTERNOON WITH WINDS OF 20 TO 25 MPH EXPECTED. ALTHOUGH WE WILL SEE A CHANCE OF MORNING CONVECTION AND WETTING RAINS...ALONG WITH INCREASING LOW LEVEL MOISTURE...THE STRONG WINDS...COMBINED WITH THE WARMER TEMPERATURES SHOULD HELP TO COUNTERACT THE INCREASING MOISTURE...AND DROP RELATIVE HUMIDITIES TO AROUND 20 TO 25 PERCENT IN THE FAR SOUTHWEST. HUMIDITIES THIS LOW...WITH SUSTAINED WINDS OF 20 TO 25 MPH...AND HIGHER GUSTS WILL PUSH THE RANGELAND FIRE DANGER INDEX INTO THE VERY HIGH OR EXTREME CATEGORY...AND PRODUCE POTENTIALLY EXPLOSIVE FIRE GROWTH CONDITIONS. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM THIS AFTERNOON THROUGH THIS EVENING FOR NDZ031-032-040-043. && JV/HW
Hazardous weather outlook, Aug 11, 4:09 AM MDT, 23 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 509 AM CDT SAT AUG 11 2007 NDZ001>005-009>013-017>023-025-031>037-041-042-044>048-050-051- 121015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 509 AM CDT SAT AUG 11 2007 /409 AM MDT SAT AUG 11 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED MORNING THUNDERSTORMS WITH A FEW POSSIBLY SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SLIGHT CHANCE OF THUNDERSTORMS ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS MORNING. NDZ040-043-121015- SLOPE-BOWMAN- 409 AM MDT SAT AUG 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED MORNING THUNDERSTORMS. FIRE WEATHER WATCH REMAINS IN EFFECT FOR THIS AFTERNOON...WITH NORTHWEST WINDS 15 TO 25 MPH WITH SOME GUSTS TO 30 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SLIGHT CHANCE OF THUNDERSTORMS ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
In the hours before
Local storm report, Aug 12, 12:33 AM MDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
133 AM CDT SUN AUG 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 AM HAIL 1 S HEBRON 46.89N 102.04W
08/11/2007 E1.75 INCH MORTON ND TRAINED SPOTTER
GOLF BALL SIZE HAIL. LATE REPORT FROM SATURDAY AUGUST
11TH 2007.
0148 AM NON-TSTM WND GST 2 S NEW SALEM 46.81N 101.42W
08/11/2007 M74.00 MPH MORTON ND MESONET
MESONET SITE MEASURED A PEAK THUNDERSTORM WIND GUST OF 74
MPH AT 148 AM CDT. LATE REPORT FROM SATURDAY AUGUST 11TH
2007.
&&
CJS/HWThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:07 AM MDT | Severe Thunderstorm Warning | BIS | Bowman | 53 min |
| Aug 12, 8:59 AM MDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 61 min |
Nearby
Red Flag Warnings in North Dakota, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.